Hi I am due to start 21 session so of radiotherapy next week. My margins were close and near the chest wall hence radiotherapy. However I was so disheartened to find out that capsular contracture is a possibility. Have you experienced this after radiotherapy or did you manage to avoid it ?
Just reaching out for some help really. Long story short- guy I’ve known a long time has stomach cancer (recurring again, he had it before I knew him too). This summer gone by I felt myself growing close to him. We had just been friends for a few years. We went on a few dates. I could feel myself really falling for him big time. Was like I hadn’t seen what was in front of my eyes for a few years.
Anyhow, I could suddenly feel him pull away from
Me. Grow cold distant and put off any attempts to see me. It hurt. I eventually got it out of him that he was back on Chemo drugs and radiotherapy for the cancer. In his words “just a few dodgy cells”. He said he said he didn’t want to drag someone else into it all. I respect that and of course I kept in touch. Tried helping him out in little ways I could.
Fast forward to this week. I tentatively asked him how the treatment had been going. He said not sure as the treatment hasn’t appeared to improve the situation with the cancer. All through text so I don’t have a full picture and again respectfully letting him tell me what he wants to tell rather than more pressure from me. Which he does not need. Only thing is I’ve been shattered all weekend worrying and thinking about him since those words. I realise this is not about me it’s about him and I want to continue the support. I can just tell from the tone and mood of the texts he is very down beat. He suggested he may not continue with the treatment. Which I have to say absolutely floored me. Had anyone any advice or experience of anything similar?
Thanks for listening:)
Hi I am 31 and currently living with stage 4 breast cancer.i am almost a year into diagnosis now just wondering does anyone know of any social media groups ,group chats or good pages to follow iv seen alot of pages but mostly from the UK .would be nice to know or follow people from the Irish cancer community.
Hi there - recently diagnosed with Non Hodgkins Lymphoma and will be starting RChop chemotherapy followed by radiotherapy.
I am dreading it all.
What can I expect?
Tips to help make the process a bit easier?
Anyone been through this and can tell me what to expect?
I have just started chemo and will be on it for six months. I have been told the chemo I will be on that my hair won't fall out but may get thinner. I have been putting in hair dye for over 30 years in my hair now and go grey very quickly. Is there anything I can use in my hair to keep the colour safe and try and hide some of the greys or do I need to wait until after I have finished my treatment before even thinking about colouring my hair.
HPV (human papilloma virus) is a very common virus that most people will have at some point in their lives. There is over 100 strains of this virus and some strains increase your cancer risk. HPV causes nearly 5%of cancers worldwide. The estimated annual number of cancers caused by HPV in Ireland is 420. Further information about the virus can be found on our website.
The HPV schools vaccine programme will shortly commence for 2022/2023 and will be offered free to both boys and girls in their first year of secondary school. The HPV vaccine (Gardasil 9) protects against the HPV virus, which can cause cancer and genital warts in both women and men. The HSE is finalising a plan for a catch up programme for eligible boys and girls who missed their vaccines due to Covid-19 and a catch up programme for older females.
On the support line, we often get questions from the public about the vaccine and the programme, some frequently asked questions are:
Is the Vaccine safe?
The HPV vaccine is safe. The safety of the HPV vaccine has been studied for over 15 years. Over 1 million people have been studied during clinical trials since the vaccine was licensed in 2006. Information about vaccine safety can be found here .
There is no scientific evidence in Ireland or in any other country that the HPV vaccine causes any long-term medical condition.
There are stories on social media claiming that the HPV vaccine causes an increase in cases of: postural orthostatic tachycardia syndrome (POTS) – an increase in heart rate that can make you feel faint and dizzy complex regional pain syndrome (CRPS) – a form of chronic pain that usually affects an arm or a leg
The European Medicines Agency (EMA) researched these claims in 2015. They found no evidence that the HPV vaccine leads to an increase in these conditions, further information can be found here.
Vaccines are strictly monitored and reviewed regularly by international bodies including the: World Health Organization European Medicines Agency Centers for Disease Control and Prevention in the USA
Are there any side effects from the vaccine? Most people have no problems after the vaccine. The HPV vaccine has many of the same, mild side effects as other vaccines. Soreness, swelling and redness in their arm where the injection was given. This is nothing to worry about as this usually passes after a day or two. Headache, or feel sick in their tummy or have a slight temperature. If this happens, paracetamol or ibuprofen will help. Occasionally, some people may feel unwell and faint after getting their injection. To prevent this, when someone gets the vaccine they are asked to sit down and rest for 15 minutes after the vaccination. All international bodies have continually reported that the vaccines used in Ireland have no long-term side effects.
My child/I decided not to proceed with the HPV schools programme in their first year of secondary school can they/I opt in now?
Anyone not in 1st year of secondary school or age equivalent in special schools or home schooled who wish to get the HPV vaccine, must go to their GP, some pharmacies or their sexual health clinic and pay for the vaccine and its administration privately. The vaccine costs approximately 200 euro per dose. If you have private health insurance we recommend to check if it is covered on your policy.
If you miss a dose due to absence, contact your local school vaccination team to arrange an appointment.
Some useful websites that are a good resource for information are listed below. Please contact our support line on 1800 200 700 or by emailing email@example.com if you would like any information or advice from a cancer nurse.
Hi. I have recently had a double mastectomy with immediate implant reconstruction. I do not now have any nipples. Is there anyone who can offer advice or recommendations on a tattoo artist in Ireland regarding getting areola restoration done. I'm aware I have to wait 12 months following surgery. Thank You.